Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 105, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2007, 4:02 AM CDT for Rankin County, Smith County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2007, 4:02 AM CDT (09:02 UTC)
- Expired
- Apr 4, 2007, 4:23 AM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Rankin County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 29 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1808 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:44 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 4, 3:44 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 344 AM CDT WED APR 4 2007 .SHORT TERM...TODAY THOUGH THURSDAY...LINE OF STRONG STORMS MOVING THROUGH THE CENTRAL PORTIONS OF THE CWA THIS MORNING IS PRECEDING A RATHER STRONG COLD FRONT THAT WILL BRING US THE START OF MUCH COOLER WEATHER. A FEW OF THE STORMS ARE STILL BECOMING SEVERE WITH LARGE HAIL BEING REPORTED. THE LINE IS EXPECTED TO CONTINUE TO WEAKEN THIS MORNING AS IT DRIFTS INTO OUR SOUTHERN COUNTIES. THE COLD FRONT IS EXPECTED TO BE NEAR HATTIESBURG BY NOON AND PUSH SOUTH TO THE GULF COAST DURING THE AFTERNOON. CLEARING SKIES BEHIND THE FRONT WILL ALLOW FOR SOME SUNSHINE TODAY BUT CAA BEHIND THE FRONT SHOULD KEEP MOST SITES IN THE 60S TODAY. SITES IN THE DELTA WILL TOP OUT 15-18 DEGREES COOLER THIS AFTERNOON THAN ON TUESDAY. A LARGE CENTER OF HIGH PRESSURE WILL NOSE INTO OUR REGION TONIGHT FROM THE NORTHERN PLAINS. NORTHWEST FLOW ALOFT WILL CONTINUE OVER OUR CWA AS THE LARGE CLOSED UPPER LOW SPINS OVER THE GREAT LAKES REGION. THIS NW FLOW ALOFT WILL BRING US SOME HIGH CLOUDS LATER TONIGHT BUT THIS WILL DO LITTLE TO KEEP OUR TEMPERATURES FROM DROPPING INTO THE 40S. SOME SITES IN THE NORTH MAY DIP INTO THE UPPER 30S. COOL AND DRY WEATHER IS EXPECTED THURSDAY. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL MAINTAIN A LIGHT NORTH WIND OVER THE CWA. SFC DEW POINTS WILL BE IN THE 30S. AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOW TO MID 60S. HAVE GONE A COUPLE DEGREES WARMER THAN LATEST MAV GUIDANCE MAX TEMPS...AS IT WAS THE LOWEST ENSEMBLE MEMBER AT MANY SITES. IT WILL BE MUCH LESS HUMID THURSDAY...AFTERNOON RELATIVE HUMIDITIES WILL DIP INTO THE 20 PERCENTS ACROSS CENTRAL MISSISSIPPI. /22/ .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE LONGWAVE TROUGH IS EXPECTED TO SIT OVER THE GREAT LAKES REGION AND NORTHEASTERN CONUS. THIS COMBINED WITH RIDGING OVER THE WESTERN CONUS WILL PUT US UNDER NWLY FLOW ALOFT. A SERIES OF SHORTWAVES WILL MOVE AROUND THE BASE OF THE TROUGH THROUGH MUCH OF THE LONG TERM. AT THE SURFACE...HIGH PRESSURE WILL BEGIN TO WORK ITS WAY INTO THE CWFA FROM THE NORTH...AIDING IN KEEPING THE AREA RATHER DRY. WITH THE S/W PASSAGES...I AM NOT EXPECTING MUCH OF AN EFFECT ON THE CWFA OTHER THAN CLOUD COVER. THE AREA WILL BE RATHER DRY...WITH PWATS OF AROUND A HALF INCH...AND SOMEWHAT CAPPED. ALSO...ENSEMBLES SUPPORT A DRIER SOLUTION. SO AS A RESULT...I WENT AHEAD AND LOWERED POPS THROUGH MUCH OF THE LONG TERM. I DID LEAVE SLIGHT CHANCE IN THE SOUTHWEST FOR SATURDAY AND SATURDAY NIGHT WHEN THERE WILL BE A LITTLE MORE MOISTURE AND AN 250MB UPPER JET AROUND 100KT POSSIBLY NOSING OVER THE AREA. BY THE BEGINNING OF THE WORK WEEK...THE UPPER FLOW WILL BECOME MORE ZONAL AS OUR NEXT SYSTEM BEGINS TO MOVE OVER THE WESTERN CONUS AND MOVE TOWARD THE AREA BY THE MIDDLE OF NEXT WEEK. BY THIS TIME...THE HIGH WILL HAVE MOVED OFF TO THE EAST...GIVING THE INFLUENCE OF SLY WINDS TO THE AREA. THIS UPPER TROUGH AND ASSOCIATED COLD FRONT SHOULD IMPACT THE CWFA ON WEDNESDAY WITH OUR NEXT BEST SHOT AT RAIN. THE BIG STORY FOR THE LONG TERM WILL CONTINUE TO BE BELOW NORMAL TEMPERATURES. A COLDER AND DRIER AIRMASS WILL BE MOVING INTO THE CWFA. BY SUNDAY MORNING...WHICH SHOULD BE THE COLDEST NIGHT OVER THE CWFA...925 MB TEMPS WILL DROP TO AROUND -2 TO 0 C WITH 850 MB TEMPS AROUND -8 TO -3 C OVER THE CWFA. OVERALL...WE SHOULD BE SEEING TEMPERATURES GET INTO THE LOWER 40S TO 30S OVER THE ENTIRE AREA THROUGH MUCH OF THE LONG TERM...WITH FREEZING TEMPERATURES SEEN OVER THE WEEKEND...ESPECIALLY ON SUNDAY MORNING. WE WILL POSSIBLY BE ABLE TO SEE RECORDS MET OR BROKEN WITH THIS COLD AIRMASS AS WELL. WITH THESE COLD TEMPERATURES EXPECTED...WILL PROBABLY NEED TO MENTION THE POSSIBILITY FOR A FROST/FREEZE IN THE HWO. BY MONDAY NIGHT AND INTO TUESDAY...THE SURFACE HIGH WILL BEGIN TO SHIFT TO THE EAST AND ALLOW TEMPERATURES TO WARM BACK UP OVER THE AREA. /14/ && .AVIATION...MVFR CEILINGS WILL PREVAIL IN THE NORTH THIS MORNING BEFORE BECOMING VFR BY 16Z...ELSE A FEW WIND GUSTS TO 20KTS CAN BE EXPECTED AT SITES IN THE NORTH TODAY. THE LINE OF THUNDERSTORMS OVER CENTRAL MISSISSIPPI WILL CONTINUE TO MOVE SOUTH THROUGH THE AREA THIS MORNING. MVFR CEILINGS WILL LINGER THROUGH NOON CENTRAL AND SOUTH. VFR CONDITIONS ARE EXPECTED TO PREVAIL AREA WIDE BY 22Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 43 65 40 / 14 3 3 9 MERIDIAN 72 41 65 36 / 14 3 3 7 VICKSBURG 68 43 65 43 / 14 3 3 9 HATTIESBURG 75 45 67 38 / 40 4 4 5 NATCHEZ 69 43 65 40 / 40 3 3 6 GREENVILLE 67 40 62 40 / 5 3 3 18 GREENWOOD 67 39 63 39 / 6 3 3 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 22 LONG TERM: 14
Hazardous weather outlook, Apr 3, 3:26 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 326 PM CDT TUE APR 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042026- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 326 PM CDT TUE APR 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA STARTING THIS AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION. THE AIRMASS HAS BECOME VERY UNSTABLE THIS AFTERNOON ALTHOUGH WIND SHEAR WILL REMAIN ON THE WEAK SIDE UNTIL THE FRONT ARRIVES TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS TO 50 MPH...MAINLY ALONG AND NORTH OF A NATCHEZ...TO JACKSON...TO DE KALB LINE. ELSEWHERE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A GRENADA...TO GREENVILLE...TO CROSSETT LINE THIS EVENING INTO TONIGHT WHERE THE BEST COMBINATION OF SHEAR AND INSTABILITY WILL EXIST ALONG AND AHEAD OF THE BOUNDARY. ISOLATED SEVERE STORMS WILL BE POSSIBLE TONIGHT GENERALLY NORTHWEST OF A WINNSBORO LOUISIANA TO CANTON TO PHILADELPHIA MISSISSIPPI LINE AS THE STRONG COLD FRONT CONTINUES TO SWEEP SOUTHEAST ACROSS THE REGION. OUR UNSTABLE AIR MASS WILL COMBINE WITH ADEQUATE MOISTURE AND LOCALIZED HIGHER WIND SHEAR TO CREATE THE PROPER CONDITIONS FOR THESE STORMS ALONG THE FRONT. THE LINE OF STORMS SHOULD GRADUALLY WEAKEN LATER TONIGHT AS IT MOVES THROUGH CENTRAL AND SOUTH MISSISSIPPI. HOWEVER... STRONG STORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TONIGHT. THE MAIN RISK WILL CONTINUE TO BE LARGE HAIL AND WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OTHERWISE...IS NOT CURRENTLY ANTICIPATED THROUGH NEXT TUESDAY...APRIL 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 4, 12:45 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 2 S GRENADA 33.75N 89.81W
04/04/2007 E1.25 INCH GRENADA MS TRAINED SPOTTER
&&
HAMRICKLocal storm report, Apr 4, 2:55 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HAIL 2 W EDINBURG 32.80N 89.37W
04/04/2007 E0.88 INCH LEAKE MS EMERGENCY MNGR
PUBLIC REPORT OF HAIL THROUGH THE EMERGENCY MANAGER.
&&
MMELocal storm report, Apr 4, 3:28 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL HICKORY 32.32N 89.02W
04/04/2007 E0.88 INCH NEWTON MS LAW ENFORCEMENT
&&
HAMRICKLocal storm report, Apr 4, 3:37 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM TSTM WND DMG 5 ESE NEWTON 32.29N 89.08W
04/04/2007 NEWTON MS EMERGENCY MNGR
A FEW TREES WERE REPORTED DOWN ABOUT 5 MILES ESE OF THE
TOWN OF NEWTON.
&&
HAMRICKLocal storm report, Apr 4, 3:52 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL MARION 32.43N 88.65W
04/04/2007 E0.88 INCH LAUDERDALE MS LAW ENFORCEMENT
&&
HAMRICKLocal storm report, Apr 4, 3:54 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND DMG NEWTON 32.32N 89.16W
04/04/2007 NEWTON MS EMERGENCY MNGR
A FEW TREES WERE REPORTED DOWN.
&&
HAMRICKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:53 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Apr 3, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 52 min |
| Apr 4, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 50 min |
| Apr 4, 1:39 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 51 min |
| Apr 4, 1:39 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 51 min |
| Apr 4, 1:54 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 37 min |
| Apr 4, 2:43 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Apr 4, 3:02 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 43 min |
| Apr 4, 3:07 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Apr 4, 3:20 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 40 min |
| Apr 4, 4:17 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 16 min |
| Apr 4, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 16 min |
| Apr 4, 4:11 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.